Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 4, NWS State College, PA

February 13, 20259 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Feb 13, 2025, 4:31 PM EST for 9 counties in Pennsylvania. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2025, 4:31 PM EST (21:31 UTC)
Expired
Feb 13, 2025, 10:00 PM EST
In force
5 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA

The radar

The State College radar (KCCX), 125 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 482 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
416 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
482 m²/s²
0-3 km storm-relative helicity
532 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

990 
WWUS71 KCTP 132131
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
431 PM EST Thu Feb 13 2025

PAZ036-056>059-063>066-140300-
/O.NEW.KCTP.WI.Y.0004.250213T2131Z-250214T0300Z/
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
Including the cities of Lebanon, Harrisburg, Lancaster, Carlisle,
Chambersburg, Hershey, York, Pottsville, Newport, and Gettysburg
431 PM EST Thu Feb 13 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...West-northwest winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon, 
  Perry, Schuylkill, and York Counties.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

For high wind safety and preparedness information, visit 
weather.gov/wind.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Lambert/Howard/Beaty
1 follow-up statement
272 
WWUS71 KCTP 140258
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
958 PM EST Thu Feb 13 2025

PAZ036-056>059-063>066-140400-
/O.EXP.KCTP.WI.Y.0004.000000T0000Z-250214T0300Z/
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
Including the cities of Gettysburg, York, Pottsville, Lancaster,
Hershey, Lebanon, Carlisle, Harrisburg, Newport, and Chambersburg
958 PM EST Thu Feb 13 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

Wind gusts will slowly decrease overnight into Friday morning. Wind 
gusts up to 40 mph will still be possible for the next couple of 
hours.

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Beaty/Lambert

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:27 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Feb 13, 2:27 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service State College PA
227 PM EST Thu Feb 13 2025

.SYNOPSIS...
Cold and blustery conditions will cover Central Pennsylvania
tonight and Friday. Winds will gust in excess of 44 mph in some
areas through this evening. It will remain gusty on Friday as
high pressure builds into the region. Strengthening low pressure
approaching from the Ohio Valley will lift across Pennsylvania
Sunday, with another widespread wintry mix of snow, sleet,
freezing rain and rain expected Saturday into Sunday. Some of
the rain may be locally heavy as well, causing rising on smaller
creeks and streams. A blast of arctic air follows this weekend's
storm for Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Cold front exiting to the east at mid afternoon with strong
gusty west winds surfacing along and west of RT 11/15 currently,
and soon to reach my eastern zones. Gusts over 40 mph will be
felt as colder air pours in, and should continue into this
evening. slicing into my northwest zones with light rain
advancin Flurries and lake enhanced snow showers have sprouted
as expected in west to east oriented bands, with flurries
extending well east of the Allegheny Plateau intot he Central
Mountains. CAMs still indicate potential for a few heavier snow
showers or squalls between 02-05Z across the WC/NW Mtns
associated with steep lower tropospheric lapse rates and the
passage of the upper trough. Model qpf indicates any accums will
generally be <1 inch, but could exceed this locally with
persistent training.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Blustery conditions continue Friday with temperatures struggling
to exceed freezing over the northern 2/3 of central PA, all
thanks to 1035+mb area of high pressure moving over the region.
Mixing down model 900mb temps of around -10C supports Maxtemps
ranging from the 20s over the Alleghenies, to the mid 30s in the
Lower Susq Valley. Fair weather and light wind should last into
Friday night associated with the retreating high pressure.
However, model RH profiles indicate thickening high clouds ahead
of a warm front entering the Ohio Valley, which should keep
temps from falling too far.

Eyes quickly turn to the next in the seemingly endless train of
systems, slated to arrive late Friday night and Saturday. Latest
guidance is persistent in phasing a southern stream shortwave
with the northern branch over the Midwest this weekend, with low
pressure lifting northeastward out of the Miss Valley Sat
night, then across PA on Sunday. This low track, along with
lack of a blocking high to the northeast, will make for another
messy storm system, with snow breaking out across central and
northern PA by Saturday morning, with rain or freezing rain to
start across the south. Transition to sleet and freezing rain
again is expected by Saturday afternoon and to plain rain late
Saturday night into Sunday morning. Heaviest precipitation with
this system falls as plain rain ahead of the cold front on
Sunday.

EPS prob charts still indicate most likely snow totals by Sat
night ranging from <1 inch over Southern PA, to 2-3 inches over
the N Mtns. Model soundings still indicate potential for a
period of fzra Sat and Sat night, with a tenth of an inch or
more being possible across central and northern areas on top of
a few inches of snow. Ensemble mean rainfall of near 1 inch
will likely be insufficient to cause significant flooding (even
with snowmelt) based on latest headwater guidance.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Steady pcpn with weekend system will be or should have
transitioned to lingering snow showers, mainly over the NW
mountains and Laurel Highlands.

There is a high degree of certainty in blustery and cold
conditions arriving Sunday night into Monday, with strong
gradient winds behind the surface low. Very cold, and
expectedly dry weather, extends into mid week with widespread
single digit minimum temps as Arctic high pressure builds across
the northeast/Mid Atlantic.

The next weather wrinkle is a surface low forecast to move from
the Gulf coast Wednesday to the Carolina coast Thursday
morning. This could produce snow over parts of PA starting next
Wednesday and continuing into Thursday, well to the north of
system.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
General improvement expected to continue through the afternoon
in the wake of a cold front, with VFR conds at most if not all
airfields by 00Z Friday. Only active precipitation is expected
at BFD and possibly JST. Winds have turned northwesterly at all
western and central TAF sites with a moderate breeze and gusts
of 30-40kts. These conds will reach the eastern airfields, IPT,
MDT and LNS by 21-22Z.

Gusty winds will continue overnight creating some LLWS at times.

Outlook...

Fri...No sig wx expected.

Sat...Rain/snow/low cigs possible, mainly PM.

Sun...AM rain/low cigs likely, snow possible NW Mtns. Becoming
windy toward evening with snow showers W Mtns.

Mon...Post cold front. Sub VFR cigs and SHSN BFD/JST. Gusty
northwest winds.

Tue...Generally VFR and breezy. Isold SHSn vicinity BFD.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...DeVoir/Fitzgerald
NEAR TERM...DeVoir/Fitzgerald
SHORT TERM...DeVoir/Fitzgerald
LONG TERM...DeVoir/Gartner
AVIATION...Gartner/Bowen
Hazardous weather outlook, Feb 13, 4:11 AM EST, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
411 AM EST Thu Feb 13 2025

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-140915-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
411 AM EST Thu Feb 13 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong winds with gusts to 50 mph are possible Sunday night into
Monday, along with sub-zero wind chills over the northern part of
Pennsylvania.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.